What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Oct 11, 3:19 PM EST, 1 hour 41 minutes earlier.
Area forecast discussion, Oct 11, 3:19 PM EST, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Miami FL
419 PM EDT Fri Oct 11 2019
.Short Term (Tonight through Saturday night)...Scattered showers
and perhaps a few thunderstorms are expected this afternoon,
primarily along the East Coast and southern portion of the
Peninsula. Overage should be a bit less than the last few days
with high pressure builds over the Southeastern United States. As
of the morning sounding, MFL was already down to 1.57 inch PW, and
this should come down even more heading into Saturday. A
beautiful day is in store for Saturday with only a 20-30% chance
for rain across the far southern Peninsula and high temperatures
in the 80s.
.Long Term...
Sunday into early next week...
The high will push southward into Central Florida, as a cold
front moves into the Southeastern United States. At the same time,
a weak cold front over the Florida Keys will slowly drift back
northward towards South Florida. This will allow for low level
moisture to work back into the region late this week into early
next week, as the winds remain easterly over South Florida.
Therefore, isolated to scattered showers will be possible more
over the southern areas on Sunday before shifting to the interior
and west coast metro areas early next week.
Middle to end of next week...
The cold front over the Southeastern United States will slowly
shift southward and should be over South Florida by end of next
week before stalling out. This will allow for the steering flow to
become more south/southwest for the middle to end of next week.
This will focus the highest coverage of scattered showers and may
be a thunderstorm over the interior and east coast metro areas.
&&
.MARINE...
The easterly winds will continue all of South Florida waters with
speeds of 10 to 15 knots. The only exception to this is over the
Atlantic waters where the speeds will be in the 15 to 20 knot
range.
Northeast swells are working into the Atlantic waters of South
Florida this afternoon from low pressure off the New England
coast which has become Subtropical Storm Melissa. The northeast
swells will continue to affect the Atlantic waters where they
should get up to 5 to 7 feet in the Atlantic waters of Palm Beach
County this weekend and up to 3 to 5 feet in rest of the Atlantic
waters. These northeast swells along with breezy easterly winds
will lead to a High Risk of Rip Currents for the east coast
beaches of South Florida this weekend.
The tides are also running about 1 to 1.5 feet above the normal
high tides for this time of year and should continue through the
weekend. These above normal high tides and the northeast swells
will lead to at least some minor coastal flooding along the
coastal roadways and at the inlets along the east coast metro
areas during the high tides. Therefore, a Coastal Flood Statement
has been issued for the east coast metro areas through at least
Saturday, but could been extended in later forecast packages.
&&
.AVIATION...
Generally VFR conditions are expected through the period. Some
scattered showers and thunderstorms are expected again today, but
overall coverage should be less than the last few days. NE flow
will increase through the day, with gusts to 20 knots possible
this afternoon.
&&
.BEACH FORECAST...
Northeast swells along with breezy easterly winds this weekend will
lead to a High Risk of Rip Currents for the east coast beaches of
South Florida this weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 74 84 73 85 / 30 10 10 10
Fort Lauderdale 76 84 76 85 / 40 10 10 20
Miami 75 85 74 85 / 40 20 10 20
Naples 71 89 70 88 / 10 10 10 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Sunday evening for FLZ168.
AM...Small Craft Advisory for hazardous seas until 8 PM EDT Sunday
for AMZ650-670.
GM...None.
&&
SHORT TERM...MM/BNB
LONG TERM...54/BNB
MARINE...54/BNB
AVIATION...32/MM
BEACH FORECAST...54/BNBHazardous weather outlook, Oct 11, 9:07 AM EST, 7 hours 53 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
1007 AM EDT Fri Oct 11 2019
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
120215-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1007 AM EDT Fri Oct 11 2019
...High Risk of Rip Currents for the Palm Beaches...
...A Few Thunderstorms Possible This Afternoon...
This hazardous weather outlook is for South Florida.
.DAY ONE...TODAY AND TONIGHT
Rip currents: There is a high risk of rip currents along the Palm
Beaches through Sunday night. A moderate risk for rips exists along
the Broward and Miami-Dade County beaches.
Thunderstorms: Isolated thunderstorms will be possible this afternoon,
mainly along the southern portions of the peninsula. A few storms
may become strong enough to produce localized heavy rainfall, gusty
winds, and lightning.
Winds: Stronger storms that develop could produce wind gusts up to 30
to 40 mph, mainly over the local waters.
Waterspouts: A few waterspouts are possible over all South Florida
waters.
Waves: Seas building of 6 to 7 feet are possible over the Gulf
Stream waters in the Atlantic.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
The elevated rip current risk for the Atlantic beaches will continue
through the weekend and into early week due to elevated northeast
swells/seas in the Atlantic waters.
Seas, surf, and swells will continue increasing through the upcoming
weekend across the Atlantic waters.
.SPOTTER INFORMATION STATEMENT...
Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.
For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Oct 11, 3:11 PM EST, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Miami FL
411 PM EDT Fri Oct 11 2019
FLZ072-074-172-173-112045-
Coastal Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
411 PM EDT Fri Oct 11 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE COUNTY UNTIL
445 PM EDT...
* At 410 PM EDT, National Weather Service meteorologists were
tracking a gusty shower over Hallandale, moving southwest at 10
mph.
* Funnel clouds possible with this shower.
* Locations impacted include...
Hollywood, Surfside, Hallandale, Miami Gardens, North Miami, North
Miami Beach, Aventura, Sunny Isles Beach, Ojus, Golden Glades,
Pembroke Park, Bay Harbor Islands, Bal Harbour, Golden Beach, Fiu
North Campus and Ives Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this shower, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2602 8012 2598 8003 2588 8011 2593 8022
TIME...MOT...LOC 2010Z 034DEG 10KT 2597 8012
Weinman/Cohen
Special weather statement, Oct 11, 4:04 PM EST, 56 minutes before
Special Weather Statement
National Weather Service Miami FL
504 PM EDT Fri Oct 11 2019
FLZ072-074-172-173-112130-
Coastal Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
504 PM EDT Fri Oct 11 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE COUNTY UNTIL
530 PM EDT...
* At 504 PM EDT, National Weather Service meteorologists were
tracking a gusty shower over Hallandale, moving southwest at 20
mph.
* Funnel clouds possible with this shower.
* Locations impacted include...
Hollywood, Hallandale, Miami Gardens, North Miami, North Miami
Beach, Aventura, Sunny Isles Beach, West Park, Ojus, Pembroke Park,
Bal Harbour, Golden Beach, Fiu North Campus and Ives Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this shower, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2589 8012 2596 8023 2603 8011 2598 8008
TIME...MOT...LOC 2104Z 050DEG 16KT 2597 8012
Weinman/Cohen
Special weather statement, Oct 11, 4:26 PM EST, 34 minutes before
Special Weather Statement
National Weather Service Miami FL
526 PM EDT Fri Oct 11 2019
FLZ072>074-173-112215-
Metro Broward County FL-Metropolitan Miami Dade FL-Inland Miami-
Dade County FL-Coastal Miami Dade County FL-
526 PM EDT Fri Oct 11 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE COUNTY UNTIL
615 PM EDT...
* At 525 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Miami Gardens, moving southwest
at 15 mph.
* Winds in excess of 45 mph and funnel clouds possible with this
storm.
* Locations impacted include...
Miami, Hialeah, Pembroke Pines, Miramar, Coral Gables, Miami
Gardens, North Miami, Doral, North Miami Beach, Miami Lakes,
Hialeah Gardens, Opa-Locka, West Park, Miami Springs, Miami Shores,
El Portal, Medley, Gladeview, Westview and Palm Springs North.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2601 8025 2593 8014 2575 8024 2585 8044
TIME...MOT...LOC 2125Z 036DEG 14KT 2593 8025
SPM
Local storm report, Oct 11, 4:46 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
546 PM EDT FRI OCT 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM FLOOD 2 NNW NORTH MIAMI BEACH 25.95N 80.17W
10/11/2019 MIAMI-DADE FL TRAINED SPOTTER
SPOTTER CALLED IN WITH AT LEAST 4 INCHES OF STANDING
WATER ON ROADWAYS IN PORTIONS OF NORTH MIAMI BEACH.
&&
EVENT NUMBER MFL1900288
SI